There's a new side-effect from montelukast reported by the US authorities here. And it's psychiatric. Actually it's not new but for some reason it's just hit the social media.
The range of effects includes "agitation, aggression, anxiousness, dream abnormalities and hallucinations, depression, insomnia, irritability, restlessness, suicidal thinking and behavior (including suicide), and tremor. "
I can't say I had noticed - I was like that (irritable and restless) before I started taking the drug so I will ask members of my family. If these effects exist they are nothing like the side-effects of anti-histamines. I had a relative who went through a period of temporary madness and lost the ability to distinguish between dreams and reality. That was how anti-histamines, taken in high doses regularly, felt. Deep, realistic and frightening dreams.
I wonder if some of those who have reported side-effects have confused them with the effects of anti-histamines which they might well have been taking also.
* In fact I think I'm much calmer now than I was five years ago, perhaps thanks to giving up caffeine. Can I report a beneficial neuro-psychiatric side-effect?